Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


KS TREATMENT
Jan 1, 2004

mY VIRAL LOAD HAS BEEN NO DETECTABELFOR A WHILE & MY CD4 COUNT HASN'T BEEN ABOVE 60 FOR THE PAST 18 MONTHS & HOVERS AROUND 38. LAST YEAR @ THIS TIME I WAS TOLD I HAVE GASTRIC KS. MY ONOCOGIST DOESN'T WANT TO TREAT ME UNTIL MY CD4 IS. THE KS IS CURRENTLY NOT GROWING OR SHRINKING SHOULD I BEGIN TREATMENT? ALL THE INFO I HAVE FOUND HAS EVRYONE HAS 100-250 CD4 COUNTS BUT THERE VIRAL LOADS ARE HIGH AS WELL.

PLEASE GIVE ME SOME GUIDEANCE AS I WILL SEE MY ONCOCOLGIST AGIAN IN JANUARY.

HE IS AFRAID OF CREATING OTHER MEDICAL PROBLEMS FOR ME IF TREATMENT IS STARTED.

IAM ON CURRENT THERAPIES & SEEING MY REGULAR MD ON A REGULAR BASIS.

Response from Dr. Pierone

Since the KS is not changing it seems sensible to sit tight and hold off on chemotherapy. Even though your CD4 count is low it should eventually rise as long as your viral load remains undetectable. The hope and expectation is that as your CD4 count increases this will bring the KS under control without the need for chemotherapy. The fact that the KS hasn't changed in a year despite low counts suggests a Mexican standoff" between the KS and your immune system. As your immune system reconstitutes the KS should lose. Let us know how it goes and good luck!



Previous
hepatitis B co-infection
Next
fungus on face

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement